MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION V-14 CONTROL WIRE; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION V-14 CONTROL WIRE; WIRE, GUIDE, CATHETER
Model Number 40458
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 03/27/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that tip detached and remained in the patient.A 300cm straight tip v-14 control wire guidewire was advanced for treatment.However, tip of the wire came off inside the vessel and the tip became lodged in the plaque and could not be retrieved.No further patient complications reported.
 
Event or Problem Description
It was reported that tip detached and remained in the patient.A 300cm straight tip v-14 control wire guidewire was advanced for treatment.However, tip of the wire came off inside the vessel and the tip became lodged in a plaque and could not be retrieved.No further patient complications reported.It was further reported that the 100% stenosed target lesion was located in the tibial artery.The detached wire tip was in unreachable location and was subintimal so it could not be removed.The procedure was completed with non-bsc device.No patient complications were reported.
 
Additional Manufacturer Narrative
Updated b5 and event date.
 
Additional Manufacturer Narrative
Device evaluated by mfr: initial condition: the device was returned for analysis, overall visual revision did not identify failures or evidence that could be lost due to decontamination process.The returned device matches with upn provided by the customer.The guidewire returned with its original opened pouch.The returned guidewire had the distal tip damaged; the polymer tip showed a separated section and it was not returned.The separated section was located approximately at 299.7 cm from the proximal end.The distal tip was found bent.The body was kinked approximately at 145 cm from the proximal end.No more visual damages were found in the device.Detailed pictures of the damaged area were captured.The outer diameter of the middle and proximal sections of the device are within specifications.
 
Event or Problem Description

Brand Name
V-14 CONTROL WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9920597
Report Number2134265-2020-04359
Device Sequence Number16961872
Product Code DQX
UDI-Device Identifier08714729799269
UDI-Public08714729799269
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K112745
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/26/2021
Device Model Number40458
Device Catalogue Number40458
Device Lot Number0023410979
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2020
Initial Date Received by Manufacturer 03/27/2020
Supplement Date Received by Manufacturer04/07/2020
05/21/2020
Initial Report FDA Received Date04/03/2020
Supplement Report FDA Received Date04/14/2020
05/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;